Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 27, NWS Omaha, NE

June 27, 2007Jefferson County, Nebraska

NWS Omaha, NE issued this flash flood warning at Jun 27, 2007, 11:33 AM CDT for Jefferson County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 11:33 AM CDT (16:33 UTC)
Expired
Jun 27, 2007, 2:30 PM CDT
In force
3 hr
Issued by
NWS Omaha, NE
Area
Whole counties

County Jefferson County, NE

The radar

The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1504 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 271634
FFWOAX
NEC095-271930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1133 AM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 230 PM CDT

* AT 1133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE THUNDERSTORMS WITH HEAVY RAIN OVER JEFFERSON COUNTY. 
EMERGENCY MANAGEMENT REPORTED ABOUT 3 INCHES OF RAIN HAD FALLEN TO
THE SOUTHWEST OF FAIRBURY AND ABOUT 4 INCHES HAD FALLEN ACROSS THE
NORTHERN PART OF TOWN. HEAVY RAIN WAS OCCURRING IN OTHER PARTS OF
THE COUNTY AS WELL.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRBURY
AND JANSEN.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. IN ADDITION...COUNTY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.

LAT...LON 4001 9738 4001 9693 4031 9695 4031 9734

$$


MILLER
2 follow-up statements
000 
WGUS73 KOAX 271748
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1243 PM CDT WED JUN 27 2007

NEC095-271930-
JEFFERSON NE-
1243 PM CDT WED JUN 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
JEFFERSON COUNTY...

AT 1242 PM CDT...EMERGENCY MANAGEMENT REPORTED AN ADDITIONAL 0.5 
INCH OF RAIN ACROSS NORTHERN FAIRBURY WHILE SOUTHWEST OF FAIRBURY 
PICKED UP AN ADDITIONAL 0.25 INCH OF RAINFALL OVER THE LAST HOURS.

SOME SMALLER CREEKS ACROSS WESTERN AND NORTHERN PARTS OF THE COUNTY 
WILL LIKELY BE RUNNING BANKFULL TO POSSIBLY SPILLING OUT OF THEIR 
RESPECTIVE BANKS OVER THE NEXT HOUR AND A HALF. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLYMOUTH

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4001 9738 4001 9693 4031 9695 4031 9734

$$

JR
000 
WGUS73 KOAX 271922
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
221 PM CDT WED JUN 27 2007

NEC095-271931-
JEFFERSON NE-
221 PM CDT WED JUN 27 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 PM CDT FOR JEFFERSON
COUNTY...

RUNOFF FROM THE HEAVY RAINFALL HAS ENDED...AND NO ADDITIONAL 
FLOODING IS EXPECTED AT THIS TIME.

LAT...LON 4001 9738 4001 9693 4031 9695 4031 9734

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:45 AM CDT, 8 hours 48 minutes earlier.

Area forecast discussion, Jun 27, 2:45 AM CDT, 8 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 AM CDT WED JUN 27 2007

.DISCUSSION...

MAIN QUESTION TODAY IS WHETHER FRONT MOVING SLOWLY SOUTH ACROSS
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA CAN KICK OFF ANY PRECIP AS IT
MOVES INTO KANSAS AND MISSOURI.

NARROW BAND OF CONVECTION DEVELOPED BEHIND THE FRONT YESTERDAY OVER
NORTHEAST NEBRASKA WITH NOTHING IN ADVANCE. MODELS INDICATE SIMILAR
SCENE FOR TODAY FOR BORDER AREAS OF MISSOURI AND KANSAS. AT 07Z
THE FRONT EXTENDED FROM NORTHEAST IOWA ACROSS SOUTHEAST NEBRASKA...
BETWEEN KPMV AND KAFK...THEN INTO NORTHWEST KANSAS. RADAR FAIRLY
QUIET SO FAR THIS MORNING WITH ONLY AN OCCASIONAL SHOWER POPPING UP
HERE AND THERE. RUC FORECAST SOUNDINGS SHOW SOME CONVECTIVE
POTENTIAL FOR EXTREME SOUTHEAST NEBRASKA THIS MORNING. WILL CONTINUE
TO CARRY SOME CHANCE POPS FOR THE SOUTHERN BORDER AREAS TODAY THEN
DRY THEREAFTER AS HIGH BUILDS SOUTH AND UPPER WAVE WEAKENS ACROSS
MISSOURI. DRIER AND COOLER AIR WILL CONTINUE TO SETTLE ACROSS THE
FORECAST AREA WITH THE BUILDING HIGH PRESSURE. SEASONAL TEMPERATURES
THROUGH THE SHORT TERM THEN WARMING IN THE EXTENDED AS UPPER HIGH
BUILDS INTO THE CENTRAL PLAINS.

NO CHANGE TO THE EXTENDED PERIOD WITH WARMING TREND STILL INDICATED
FOR THE UPCOMING HOLIDAY WEEK. FOURTH OF JULY LOOKING HOT AND DRY AT
THIS TIME.

&&

.AVIATION...
WITH COLD FRONT SOUTH OF KOMA AND KLNK...AM EXPECTING DECREASING
CHANCES OF CONVECTION THROUGH THE PERIOD. HOWEVER LATEST RADAR LOOPS
SUGGESTING ISOLATED -SHRA STILL POSSIBLE BEHIND COLD FRONT FROM KLNK
TO KOMA. LARGE AREA OF VFR STRATO CUMULUS COVERING MUCH OF EASTERN
NEBRASKA WILL LINGER THROUGH AT LEAST 18Z BEFORE BREAKING UP. SOME
POCKETS OF MVFR CIGS MAY FORM BEFORE 18Z...BUT THOSE SHOULD BE
ISOLATED OR IN COMBINATION WITH -SHRA.

&&

FOBERT/DERGAN
Hazardous weather outlook, Jun 27, 11:18 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1118 AM CDT WED JUN 27 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-272300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1118 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL OCCUR ACROSS PORTIONS OF OF SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA THROUGH THE AFTERNOON. SOME OF THESE STORMS WILL
PRODUCE LOCALLY HEAVY RAIN AND MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT PLEASE
PASS ALONG ANY RAINFALL REPORTS OF OVER AN INCH.

MILLER

In the hours before

Local storm report, Jun 27, 10:31 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1031 AM CDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HEAVY RAIN       FAIRBURY                40.14N 97.18W
06/27/2007  M1.94 INCH       JEFFERSON          NE   EMERGENCY MNGR

            HEAVY RAIN CAUSING SOME STREET FLOODING.

&&

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:34 PM CDTFlash Flood WarningOAXNemaha3 hr

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.